Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 107, NWS Louisville, KY

June 15, 2007Cumberland County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 15, 2007, 12:27 PM CDT for Cumberland County, Kentucky. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2007, 12:27 PM CDT (17:27 UTC)
Expired
Jun 15, 2007, 1:00 PM CDT
In force
33 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Cumberland County, KY

The radar

The Nashville radar (KOHX), 121 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 400 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
400 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1523 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 12:16 PM CDT, 11 minutes earlier.

Area forecast discussion, Jun 15, 12:16 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
116 PM EDT FRI JUN 15 2007

.AVIATION DISCUSSION (18Z TAFS)...

WEAK SFC TROUGH ACROSS THE REGION THIS AFTERNOON...AND LIGHT
NORTHERLY WINDS. VFR CONDITIONS WILL CONTINUE THROUGH THE PERIOD
AT ALL THREE SITES. FEW TO SCTD CU WILL DEVELOP THIS AFTERNOON
ACROSS THE REGION...THEN DIMINISH AFTER SUNSET. A FEW TSRA MAY
DEVELOP SOUTH AND EAST OF THE LEX AND BWG TAF SITES THIS AFTERNOON
AND EARLY EVENING. WINDS WILL REMAIN LIGHT OR CALM OVERNIGHT.
LIGHT NORTHEASTERLY WINDS WILL DEVELOP AFTER 15Z...WITH FEW CU
THRU 18Z.

--SCHOTT

&&

.PREV DISCUSSION... /ISSUED 1058 AM EDT FRI JUN 15 2007/

UPDATE...

VERY COMPLICATED AND ODD PATTERN ACROSS THE REGION...WITH DUAL
UPPER LEVEL LOWS...ONE NEAR OKC AND ANOTHER CLOSE TO WASH
DC...WITH THE OHIO VALLEY TRAPPED IN BETWEEN CLOSE TO A TILTED
RIDGE FROM NORTHERN QUEBEC INTO THE GREAT LAKES AND THE MS VALLEY.
WEAK SHORTWAVE MOVING ACROSS THE REGION...WITH ANOTHER VORT MAX
DROPPING AROUND THE UPPER LOW NEAR WASH DC MOVING FROM WHEELING WV
INTO EAST KY THIS AFTERNOON. THIS MAY ALLOW FOR SOME ISOLATED
SHOWERS AND THUNDERSTORMS THIS AFTERNOON...AND THE FORECAST HAS
THIS PEGGED PRETTY WELL. A VERY ISOLATED SHOWER/TSTORM MAY
DEVELOP OUTSIDE THE FORECASTED AREA BOUNDED BY RICHMOND TO LEBANON
TO TOMPKINSVILLE BUT THE COVERAGE WOULD LESS THAN 5 TO 10 PERCENT
AND WILL NOT MENTION IN THE ZONES.

MADE SOME MINOR ADJUSTMENTS TO AFTERNOON HIGHS...TWEAKED SLIGHTLY UP
A DEGREE OR SO ACROSS SOUTH CENTRAL KY. DEWPOINTS SHOULD START TO
DROP THIS AFTERNOON WITH THE MIXING AS THE WINDS PICK UP
SOME...WILL DROP INTO THE LOWER AND MIDDLE 50S FROM NEAR 60 AT
THIS WRITING. REST OF FORECAST ELEMENTS LOOKS TO BE IN GOOD
SHAPE...UPDATE OUT SOON.

--SCHOTT

PREV DISCUSSION... /ISSUED 704 AM EDT FRI JUN 15 2007/

SHORT TERM (TODAY AND TONIGHT)...

SOME MID AND HIGH CLOUDS...REMNANTS OF EVENING CONVECTION...WERE
MOVING SOUTHWEST ACROSS THE FORECAST AREA EARLY THIS MORNING. MOST
OF THESE WILL BE OUT OF THE AREA BY DAYBREAK SO THE DAY SHOULD BEGIN
MOSTLY SUNNY.

A WEAK TROUGH OF LOW PRESSURE WILL DROP SLOWLY SOUTH ACROSS CENTRAL
KENTUCKY TODAY...BRINGING SLIGHTLY LOWER DEW POINTS INTO THE
NORTHERN HALF OF THE FORECAST AREA. THE LOWER MOISTURE COMBINED WITH
LITTLE UPPER LEVEL SUPPORT WILL HAMPER DEVELOPMENT OF SHOWERS ACROSS
THE NORTHWESTERN PARTS OF THE FA. WILL KEEP ISOLATED THUNDERSTORMS
OVER THE SOUTHEAST FROM RICHMOND THROUGH CAMPBELLSVILLE AND
TOMPKINSVILLE. FEEL THAT THIS AREA HAS BEST CHANCE FOR ISOLATED
STORMS BUT CANNOT RULE OUT A STRAY SHOWER TO THE NORTHWEST OF THIS
AREA.

ANY SHOWERS THAT DEVELOP WILL DISSIPATE QUICKLY AS SUNSET APPROACHES
WITH A PARTLY CLOUDY NIGHT TONIGHT.

HIGH TEMPERATURES TODAY WILL BE SIMILAR TO OR A DEGREE OR SO COOLER
THAN THURSDAY.

LONG TERM (SATURDAY THROUGH THURSDAY)...

UPPER LEVEL RIDGING ALONG WITH A SURFACE RIDGE POKING WESTWARD FROM
THE ATLANTIC WILL KEEP US DRY AND VERY WARM THROUGH AT LEAST MONDAY
NIGHT. WITH PLENTY OF SUNSHINE AFTERNOON HIGHS WILL HIT THE 90
DEGREE MARK IN MANY LOCATIONS EACH OF THE FIRST THREE DAYS OF THE
LONG TERM. THE URBAN HEAT ISLAND OF LOUISVILLE WILL LIKELY BE 2 TO 4
DEGREES HOTTER THAN RURAL LOCATIONS DURING THE DAY...AND 5 TO 10
DEGREES WARMER FOR NIGHTTIME LOWS.

GFS AND MREF BRING A COLD FRONT INTO THE REGION TUESDAY/TUESDAY
NIGHT ALONG WITH MUCH NEEDED SCATTERED SHOWERS AND STORMS. HOWEVER
THE ECMWF KEEPS THE BERMUDA HIGH IN PLACE OVER THE SOUTHEAST UNITED
STATES...RETARDING THE EASTWARD PROGRESSION OF THE COLD FRONT BEYOND
THE MIDWEST. DUE TO THIS UNCERTAINTY...PLUS THE FACT THAT IN THIS
SORT OF SUMMERTIME PATTERN THE BERMUDA HIGH CAN INDEED BE QUITE
STUBBORN...WILL KEEP ANY POPS FOR TUESDAY AND TUESDAY NIGHT QUITE
LOW.

13

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 15, 10:20 AM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1120 AM EDT FRI JUN 15 2007

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-160830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1120 AM EDT (1020 AM CDT) FRI JUN 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON OVER THE
SOUTHEAST PART OF CENTRAL KENTUCKY...MAINLY SOUTHEAST OF A
RICHMOND...TO LEBANON TO TOMPKINSVILLE LINE. ANY STORMS THAT DEVELOP
WILL PRODUCE DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY AFTERNOON THROUGH
WEDNESDAY AS A COOL FRONT APPROACHES THE LOWER OHIO VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SCHOTT

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.